Heart Rhythm Community
Can Digoxin or Metoprolol cause choking sensations
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can Digoxin or Metoprolol cause choking sensations

Does anyone know or have experience with taking Digoxin or Metoprolol and did it cause you to have a choking feeling?  I have been on both for about 5 weeks now and have had this choking sensation for about that long.  I have been sent for an ultrasound of my neck and they found nothing.  My Internest acted like it was in my head and told me to take Tylenol.  Maybe she thought I was trying to get pain meds out of her.  That just didn't make sense.  I am not in pain.  I just feel like someone has their thumb on my throat about where my adams apple would be if I had one.  My PCP told me it could be the Metoprolol and I have been off of it for 4 days now.  My heart rate is fine and I was down to a very low dose anyway.  I am wondering if it will take longer to get it out of my system or if it may be the Digoxin ro something completely different.  Please if anyone has experienced this let me know.
Thanks
Joni
Related Discussions
4 Comments Post a Comment
Blank
612551_tn?1247839157
Not the answer/help you're looking for, but I add my data point saying I've taken Toprol and Metoprolol in medium to high dose and have never had a chocking sensation.  I do not know anything about Digoxin.

If the chocking has not stopped with your discontinuation of Metoprolol I'd say it has/had nothing to do with the chocking.  I'm not sure what the "half-life" of Metoprolol is, but give you were on a light dose, under 25 mg I assume, and you've been off for at least a couple of days says in my mind, there's none left in you system, and I doubt that it could have caused any damage that is continuing on.

If others have different results, I hope they will post.
Blank
471161_tn?1317194550
Hi Jerry,

Thanks for your post.  I went off of Met. for one week and Digoxin for three days.  If anything I am getting worse rather than better so i have ruled the meds out.  Plus I went to the cardiologist yesterday and he said it is best I stay on those two meds for about 6 more weeks at least so as not to get vasculitis again.  I guess I am actually still in a flare although it is being controlled enough by prednisone and hopefully the imuran is starting to kick in.  I am really hoping the Imuran works so that I can get off the pred. and not have to take steroids anymore, at least for a while.  So the Cardiologist was no help and you would think that if you tell a doctor you feel like you are choking they would listen but nope, nada it was like I hadn't said a thing.  Just told me it couldn't be the meds he has me on.  I called my gastrointerologist today and they were booked until March 23or 25 something like that but when I told them my symptoms they worked me in first after lunch.  He walked in the room and told me my neck and clavical area was swollen before I even told him.  it was comforting if nothing else to have someone see it without me having to say, "Look how swollen I am" and have them look at me like they didn't know what I was talking about.  He has me set up to get a CT Scan of my neck and clavical area tomorrow.  He was guessing but thought that I might have arthritis in the soft tissue of my clavical, neck and throat area.  If that is the case I have no idea what they do about it.  Well, one thing at a time.  I have never been so exicted to get a Ct Scan in my life.  lol
Joni
Blank
Avatar_m_tn
Hi Joni,
not sure if you resolved your situation... just wanted to mention that I actually have the same problem for a while and I have been on Minax (metoprolol) for 5 years.. I am scheduled to see ENT to check my throat in details, also done gastroenteroscopy which didn't find anything. It's really strange choking feeling like somene is pushing finger right where my wind pipe is.. gets worse after eating sometimes.
I hope you got better since your last post :-)
All the best!
Blank
Avatar_m_tn
I was on Metoprolol for 3 days and told my doctor about the choking feeling I was experiencing.  She said I was having an alergic (allergic) reaction to Metoprolol.  She had me quit immediately and take benadryl and zyrtec to recover for a couple days and then try a different blood pressure med.
Blank
Post a Comment
To
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
1 hr ago
506791_tn?1350343103
Blank
Piparskeggr commented on photo
2 hrs ago
1236893_tn?1408490528
Blank
Alzheimer's Prevention
6 hrs ago by gymdandee
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway